MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT
Catalog Number 5803002
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the operator found air bubbles in the return line during the run.Luer connections were tight and there was no clotting in the channel or in the return reservoir.Per customer patient status is "nothing unusual" and no medical intervention was required.Patient id is unknown at this time the collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows the inlet coil on top of the trima device and confirms the presence of air bubbles along the return line.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Event or Problem Description
The customer reported that the operator found air bubbles in the return line during the run.The luer connections were tight and there was no clotting in the channel or in the return reservoir.Per customer patient status is "nothing unusual" and no medical intervention was required.The customer declined to provide the donor's identifier.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b5, d4, h6 and h11.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows the inlet coil on top of the trima device and confirms the presence of air bubbles along the return line.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.The run data file (rdf) was analyzed for this event.Review of the run data file confirmed that, within the first 3 minutes of the procedure, 3 ¿draw pressure too low¿ alerts were presented.Based on the time between the second and third ¿draw pressure too low¿ alert, it is possible that the operator attempted to sterile connect a new needle while the system was in blood prime.The trima accel operator¿s manual states not to connect a new needle during blood prime due to the risk of returning air to the donor.It is possible this scenario contributed to the reported air in the return line.Other possible causes for the reported air in the donor line include, but are not limited to: air bubble from the ac line.If the drip chamber was not filled properly or if the ac bag was not connected to the bag line properly, air could have entered the ac line.During return line prime, the ac pump runs with the return pump to ensure anticoagulation of the prime blood.Otherwise, the ac pump is turned off for return cycles.The run data file shows the ac sensor did not detect air following the connection of ac, so this failure mode is unlikely unless air came from the ac line below the ac sensor.Air bubble entered from the needle line if the needle was not inserted fully into the donor vein.If the sample bag was not completely sealed, it is possible for air to have been drawn into the line from the sample bag with the donor blood.Variations in the tubing set, such as a tubing set leak or bond error.Root cause: a root cause assessment was performed for this complaint.The most likely root cause is that the operator attempted to sterile connect a new needle while the system was in blood prime.However, based on the available information, additional possible causes could not be ruled out and include: if the sample bag was not completely sealed, it is possible for air to have been drawn into the line from the sample bag with the donor blood.Variations in the tubing set, such as a tubing set leak or bond error.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT,PLASMA,ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22715946
Report Number1722028-2025-00171
Device Sequence Number18425038
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5803002
Device Lot Number2503084251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/13/2025
10/01/2025
12/10/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/26/2025
10/15/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale
Patient Weight90 KG